MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4008
Medical Device Problem Codes Delivered as Unsterile Product (1421); Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during the set up for an iv fixation, it was noticed that thirty-seven (37) individual iv 3000 dressings from one (1) iv3000 1 hand 10x12cm ctn 50 were not sealed after the customer opened the packaging box.The treatment was continued using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.
 
Additional Manufacturer Narrative
H6: medical device problem code has been corrected.
 
Additional Manufacturer Narrative
Additional information: h6 (type of investigation), h11 (roi).Corrected data: h6 (investigation findings and investigation conclusions) h3, h6: the product was not returned for evaluation.The visual inspection performed on the provided image revealed open product pouches.The device history record for this lot number has been fully reviewed and the findings suggest that the most likely cause is a sealing failure.During the production of this lot, an engineering action was initiated in response to a mechanical seal failure.Although similar events were found in the complaint history, no commonalities that would suggest a device deficiency were found.Additionally, there have been no previous escalated actions for the part number and failure mode reported.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The images provided confirm that the product pouches were open, but without evaluating them it cannot be determined if the seal was existing or if it was totally missing.Complaint history has confirmed that this type of event is low occurrence/limited in scope.No adverse trend has been triggered during post market surveillance trending, which will continue to monitor for breaches in expected occurrence rates and risk regions.The conclusion of this review confirms that no escalation is required.At this time, we have evidence to suspect that the product failed to meet the product specifications at the time of manufacture, however, based on this investigation, the need for corrective action is not indicated.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21880186
Report Number8043484-2025-00022
Device Sequence Number8742130
Product Code KGX
UDI-Device Identifier05000223040086
UDI-Public5000223040086
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number4008
Device Lot Number2407
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2025
Supplement Date Received by ManufacturerNot provided
05/22/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/22/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown